Are there any other reason why babies get diaper rash? I thought they get because the diaper brand or baby wipes brand aren't right for their skin. My baby started getting her diaper rashes a week ago after she started drinking amoxicillin (for a few days) to treat her pneumonia. She's getting better but the diaper rashes are not going away. I've tried the Desitin but it doesn't help. Her doctor appointment is next week.

Lindsey V 1 like

A&D cream or lanolin are the best creams :) try them instead. Also try to leave her diaper off for a little bit if you can between changes and change her whenever she is wet instead of waiting for a full diaper during this time :) hope she feels better.

Lydia R 1 like

Thank you I'll try that.

D'Yani 2 likes

I agree with Lindsey. Make sure her bottom is completely dry before applying creams and outing the diaper back on. If it continues, I would see the doc. There are Rx creams to help extreme rashes.

Valentina C 1 like

When my dd gets a bad diaper rash I try to wash her off in the tub after every diaper and make sure she's dry before putting her diaper back on. And I'll try to leave her diaper off as much as possible.

S T 2 likes

Sounds like it could be a yeast rash (like how we can get yeast infections) since it got bad after starting amoxicillin. Definitely check with the dr. You may need something else if that's the case. They also make probiotics that are safe for babies for when you need to do antibiotics in the future to help prevent another occurrence if it is a yeast rash.

Miranda T 1 like

Amoxicillin can irritate the bum. That's probably why the rash won't go away. Aveeno diaper cream is amazing. I have never seen any butt cream work like it. It's fast, effective, and is more like a lotion than a thick paste.

Logan's M 1 like

I'd try using a zinc-based diaper rash cream. BabyGanics has an excellent one. Diaper rashes can be due to many things, such as remaining wet for too long, irritation from the diaper, especially acidic bowel movements or diarrhea, et cetera.

Gina P 1 like

Some of the antibiotics will give the baby a diaper rash. The doctors say it could give them a yeast infection. When my son was a baby this happened to him everytime he took an antibiotic.

Krishna H 1 like

Butt Paste worked bested for my son.

Ella B 0 likes

Try sit her in her tub with some baking soda n water for a bit. Helps clear it. Or let her air out. Even wrapping light cloth or something on her instead of pampers all the time.

Sharolyn L 0 likes

I would use baby power.. I use it and it clears up my daughter diaper rash

Krystal W 1 like

It may be the antibiotics or because your LO's dirty diaper is sitting a bit too long on her bottom. I would suggest a bath every day for a week and make sure the water is nice and warm for soaking. Then let it dry nicely before putting the diaper back on. And apply generously, BUTT PASTE cream. It is by far the best one I've ever used because unlike the others it's thick and oily so it won't come off when you put the diaper back on and it will last through a dirty diaper. Oh and no powder.

Danielle W 0 likes

Try browning some baking soda then use it like powder. My mom told me about it.

Stephanie H 0 likes

I use powder it helps just be careful to not get it in the lungs but it works great powder is meant to soak it in and change the diaper more often it should help

Jamie R 0 likes

We were told to use a small amount of athletes foot cream (ya, crazy I know) with destin over top. It cleared it up so fast. My daughter got bad diaper rash every time she was on antibiotics.

Aprilbaby 2 likes

Use A&D. They get it from lack of Air circulation, diarrhea, not changed often enough lots of reasons. Destin never works for my LO only A&D does

Lydia R 0 likes

Thank you everyone. Yes she does have a diarrhea. I only wash her now and gives it some air time. I'm going to take her to the doctor to check if it is a yeast infection. Her older sisters never had this problem when they were little. Again, thank you all so much.

Keisha 1 like

We always used balmex or a thin layer of baby gold bond powder. They were both life savers :)

Lorri S 1 like

They can get yeast infections from antibiotics just like we can. They can be very tender to. When my son was a baby he got scarlet fever and the antibiotics they put him on were very strong and he got a yeast rash. I didn't even know that's what it was until the doc saw it and gave me a cream to put on it. Also when they get those find a wipe with no alcohol or use a wash cloth. That will help it not burn.

Lydia R 0 likes

Thank you. I didn't know until you ladies. I'm taking her to see her doc. Already make an appointment. Thank you ladies.

Mirela H 1 like

Every time my daughter was on antibiotics she would break down in diaper area. No cream will help other than it going away on its own once antibiotics are finished. However, I have bought aveeno oatmeal bath that soothes and apply baby cornstarch powder per doctor, and apply Vaseline to avoid burning, helped a lot! (Every other cream will burn because they have chemicals in them)

Anitra M 1 like

Another thing that helps with diaper rash is coconut oil and lavender essential oil!

Dena G 1 like

Antibiotics are know to cause diaper rash. I always wipe baby and then apt dry with baby wash cloth, then apply cream. If it's not going away it could be a yeast rash, my son had that and it required an anti-fungal cream. Babies can also get this if mom is on antibiotics and she breast feeds

Amber B 1 like

Could be a yeast infection from the antibiotic. You should get some infant probiotics in powder form from a health food store. You can mix it into a bottle or a small amount of water.

Crystal H 1 like

Diaper rash often has nothing to do with the actual diaper or wipes and more to do with how their body is reacting to something. Some types of foods or medicine can cause it. (If BFing then it could be something that you're eating going into her system) if the wipes haven't been a problem it shouldn't be them but you can try changing to an unscented sensitive skin brand and see if that works.

Kelly M 1 like

If their bottoms aren't dry enough they can get diaper rash. I would keep a soft cloth with my diaper changing stuff and pat him down before I put his diaper on. Now I fan him with his clean diaper, which he thinks is hilarious.

Erin S 0 likes

This happened with my son! Antibiotics then rash... It was thrush!! There does not have to be spots in the mouth for thrush! I had to really push the issue with the doc, but when we were both finally tested for thrush, the rash went away in 2days!! If bfing, take 2 probiotics pills a day such as acidophilus

Other Questions In The SmartMom Community

Erica M asks So my 5yo boy, has been dying to spend the night at his cousins house. Her grandparents Have custody Of her. But I just don't feel comfortable Allowing him to go I fee uncomfortable Send him with anyone that comes from dads side of the fam why idk. Idk why I only trust my family.

Kay K asks Hi mommies, I just have one quick question. I am going to be 40 in January, I’m so scared to have another baby. I already have two kids and I want one more. I had two C-sections. Do you think I should be scared or just go ahead with it?

Elizabeth S asks I just found I am pregnant I have 7 yr old and 8 Month old how do you protect your belly from the 8 month old from kicking or hitting gentle ?? I'm Only 4 weeks .

Download SmartMom Today